MAUDE Adverse Event Report: EDWARDS LIFESCIENCES OPTISITE ARTERIAL CANNULA; CANNULA, CATHETER

EDWARDS LIFESCIENCES OPTISITE ARTERIAL CANNULA; CANNULA, CATHETER
Model Number OPTI16
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: additional manufacturer narrative: device evaluation anticipated, but the suspect device has not been returned yet.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that the wire at the tip of an opti16 (16fr optisite arterial cannulas) cannula, lot bslc7513, was sticking straight out from the cannula; however, the exposed wire did not puncture the packaging.The cannula was not used in the procedure but the surgeon noticed the exposed wire before it was put in the patient.The incident was reported by the perfusion team.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report).Updated section d9 (device availability).Updated section g3 (date received by manufacturer).Updated section g6 (type of report).Updated section h2 (if follow-up, what type) and h3 (device evaluated by manufacturer).Updated section h6: health effect - clinical code & type of investigation, investigation.Updated section h10 (related report numbers).H11: additional manufacturer narrative: subject device was returned and device evaluation was completed.The reported event is pending additional investigation and historical record review.A supplemental report will be submitted in a timely manner once the full investigation has been completed.Per product evaluation of returned subject device, customer report of exposed wire was confirmed.As received, 3mm section of wire from the wire reinforcement of the cannula was found to be exposed and protruding from the cannula body 15mm from distal tip.Wire appeared to match the length of the groove.No visual damage, contamination, or other abnormalities were found to the cannula and the introducer.Edwards received notification of a medsun report#: (b)(4) in relation to this investigation.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11 corrected data comment- answered e4 as a yes and included the h10 report as a reference again.Updated h2 to include fda request and correction as we received notification of the medsun report (b)(4) and requested to include it in our follow up.H11 manufacturer narrative: additional information/ updates included: b4 date of report, b5 description updated to current information, g3 awareness date of new information, g6 follow up selection and type, h6 coding updates per evaluation and slight change in documentation of impact, h11 additional narrative as included below.D9 reselected along with h3 again as additional evaluation details are included below.Evaluation summary and investigation conclusion- the complaint of wire exposed was confirmed per product evaluation (including image evaluation).Per product evaluation, customer report of exposed wire was confirmed.As received, 3mm section of wire from the wire reinforcement of the cannula was found to be exposed and protruding from the cannula body 15mm from distal tip.Wire appeared to match the length of the groove.No visual damage, contamination, or other abnormalities were found to the cannula and the introducer.Photos attached were consistent with lab findings.The device was returned to the supplier for additional evaluation and a dhr review was requested.As part of their visual evaluation, it was noted that there was separation taking place with some poly being torn away from the body by the cut end, it is encapsulated briefly, then an entire wind around the cannula is just loose and exposed.They also noted a strange circle to be visible on the device.A dhr review was also performed and no nonconformances or deviations were noted for the lot.Based on the information available, the complaint of wire outside the cannula was confirmed through evaluation of returned device.No nonconformances were identified for the subject lot during dhr review.Per supplier communications, there are multiple inspections during the manufacturing process to check for exposed wires and a 100% inspection is also performed of each cannula.The supplier has not been able to determine if the defect is coming from manufacturing.A definitive root cause cannot be conclusively determined.At this point, there is evidence of a potential supplier defect.Thus, as there is a possibility of supplier contribution, a pra determination has been initiated to investigate this and similar incidents.At the time of this summary, an additional event has occurred, and a supplier corrective action request was issued to the supplier.Edwards received notification of a medsun report # (b)(4) in relation to this investigation.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that the wire at the tip of an opti16 (16fr optisite arterial cannulas) cannula, lot bslc7513, was sticking straight out from the cannula; however, the exposed wire did not puncture the packaging.The cannula was not used in the procedure as the surgeon noticed the exposed wire before it was put in the patient.The incident was reported by the perfusion team.There was no change in procedural strategy due to the reported incident.The current status of the patient is unknown.Pictures of the cannula were provided and the cannula is available for return.

Brand Name
OPTISITE ARTERIAL CANNULA
Common Device Name
CANNULA, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
MDR Report Key21087043
Report Number2015691-2025-00096
Device Sequence Number6916528
Product Code DQR
UDI-Device Identifier00690103180558
UDI-Public(01)00690103180558(17)270805(11)240805(10)BSLC7513
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K073559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI16
Device Lot NumberBSLC7513
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer12/30/2024
03/10/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/28/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale
Patient Weight36 KG